Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 174, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 3, 2007, 8:52 PM CDT for Thurston County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2007, 8:52 PM CDT (01:52 UTC)
- Expired
- Jul 3, 2007, 9:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Thurston County, NE
The radar
The Omaha radar (KOAX), 94 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 3:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:14 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Jul 3, 3:14 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 314 PM CDT TUE JUL 3 2007 .DISCUSSION... THUNDERSTORM CHANCES TONIGHT AND WEDNESDAY ARE THE MAIN FORECAST CONCERNS. THUNDERSTORMS THAT DEVELOPED OVERNIGHT IN SOUTH DAKOTA PUSHED AN OUTFLOW BOUNDARY INTO NEBRASKA...AND IS REALLY MAKING FOR A DIFFICULT FORECAST SCENARIO THIS EVENING. THE OUTFLOW WIND SHIFT HAS ENTERED NORTHEAST NEBRASKA...AND IS DENOTED BY BREAK IN CU FIELD TO THE NORTHWEST. AHEAD OF THE FRONT TEMPERATURES HAVE WARMED TO NEAR 90 IN EAST CENTRAL NEBRASKA WITH DEW POINTS CLOSE TO 70. LAPS DATA IS SHOWING CAP ERODING FROM SOUTHEAST TO NORTHWEST...AND SHOULD BE GONE ALONG FRONTAL BOUNDARY BY 6 PM OR SO. CAPES ARE ALREADY ABOVE 3000 J/KG NEAR AND SOUTHEAST OF THE FRONT...HOWEVER CONVERGENCE ALONG THE BOUNDARY IS MINIMAL IN OUR CWA. UPPER FORCING IS ALSO WEAK...WITH BEST UPPER SUPPORT AHEAD OF A SHORT WAVE DRIFTING INTO WESTERN NEBRASKA THIS AFTERNOON. STORMS HAVE FIRED THERE AND SPC WILL LIKELY ISSUE WATCH BOX SHORTLY. BUT OVER OUR AREA...IT WILL BE A WAIT AND SEE SITUATION TO DETERMINE IF STORMS WILL FIRE BEFORE HEATING LAPSES THIS EVENING. IF STORMS DO FIRE...LARGE HAIL WILL BE POSSIBLE GIVEN HIGH INSTABILITY...WITH DAMAGING WINDS A SECONDARY CONCERN. STORM INTENSITY WILL DECREASE AS THE NIGHT WEARS ON. MAIN COLD FRONT SHOULD DRIFT THROUGH THE CWA...REACHING SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BY WEDNESDAY MORNING. THUS WILL HAVE AT LEAST A CHANCE FOR THUNDERSTORMS ALONG AND BEHIND THE FRONT MOST OF THE NIGHT. DEPENDING ON CONVECTION TONIGHT...FRONT WILL ONLY SLOWLY MOVE OUT OF THE AREA WEDNESDAY MORNING. THEN THE AFTERNOON POSES ANOTHER POTENTIAL PROBLEM AS GFS AND NAM SUGGEST ANOTHER SPOKE OF MID LEVEL INSTABILITY WILL ROTATE THROUGH THE AREA IN THE AFTERNOON. CAN NOT RULE OUT ISOLATED STORMS RE-FIRING JUST BEHIND THE FRONT. SO WILL MAINTAIN A CHANCE FOR STORMS IN THE MORNING WITH THE FRONT EXITING THE AREA...THEN CONTINUE SMALL POPS IN THE AFTERNOON TO ACCOUNT FOR THIS SECONDARY WAVE. THURSDAY WILL BRING ANOTHER POTENTIAL THUNDERSTORM CHANCE TO THE CWA AS ANOTHER WEAK COLD FRONT DRIFTS THROUGH THE CENTRAL PLAINS. MOISTURE SHOULD BE LIMITED AT THIS TIME...BUT SOME ELEVATED INSTABILITY WILL ACCOMPANY THE FRONT. WILL HOLD OFF ON MENTION OF STORMS AT THIS TIME...BUT WILL HAVE TO WATCH WITH LATER UPDATES. THE WEEKEND LOOKS WARM. UPPER RIDGE SPRAWLS BACK ACROSS THE REGION FROM THE WEST...BRINGING SUPPRESSINGLY HOT MID LEVEL TEMPERATURES. LOW LEVEL FLOW RETURNS TO THE SOUTH...WITH SOME SOUTHWEST COMPONENT EXPECTED SATURDAY. GFS HAS MAINTAINED SATURDAY WILL BE THE WARMEST...HINTING AT UPPER 90S ACROSS THE CWA. HOWEVER THE OPERATIONAL GFS IS THE WARMEST SOLUTION OF ALL GFS ENSEMBLE MEMBERS. SO HAVE NUDGED TEMPS UP A BIT...BUT HAVE HELD OFF ON UPPER 90S AT THIS TIME. SUNDAY MAY BE JUST AS WARM IF NOT WARMER. COLD FRONT WILL BE APPROACHING FROM THE NORTH...AND SUNNY SKIES...WARMER 850 TEMPERATURES AND COMPRESSIONAL WARMING MAY BOOST TEMPS INTO THE UPPER 90S. APPROACHING COLD FRONT IS SLATED TO MOVE INTO THE AREA SUNDAY NIGHT OR MONDAY...WITH GFS MOST AGGRESSIVE. HAVE SIDED WITH HPC TIMING OF THE FRONT WHICH MOVES IT INTO OUR AREA MONDAY MORNING. SO HAVE KEPT CHANCE POPS THEN...AND CONTINUED IT INTO TUESDAY AS FRONT GET HUNG UP IN THE PLAINS. && .AVIATION... COMPLEX SFC PATTERN WITH OUTFLOW BOUNDARY...SFC TROF AND SFC CDFNT TO PROVIDE SOME FOCUS FOR TSRA DEVELOPMENT THRU THIS EVENING ACRS OFK/OMA/LNK. MEANWHILE INSTABILITY CONTINUES TO INCREASE AS CAP WEAKENS. LIMITING FACTORS APPEAR TO BE FORCING...SHEAR AND WRM MID LEVEL TEMPS...HOWEVER...DEEP MOISTURE WILL BE AVAILABLE. DUE TO COVERAGE AND PROPAGATION CONCERNS...ONLY RAN TSRA MENTION FOR A COUPLE OF HOURS AT EACH SITE. EARLY THIS EVENING...STORMS COULD BE STRONG TO SEVERE AND MAY CONTAIN HEAVY RAIN DUE TO HIGH PW AVAILABLE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN/ZAPOTOCNY
Hazardous weather outlook, Jul 3, 4:30 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CDT TUE JUL 3 2007 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-040500- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 430 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND WEDNESDAY A TORNADO WATCH IS POSTED UNTIL MIDNIGHT. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS EVENING AS A WEAK COLD FRONT MOVES THROUGH THE AREA. AN ISOLATED TORNADO IS ALSO POSSIBLE EARLY IN THE EVENING. WHILE HIGH INSTABILITY EXISTS ACROSS THE AREA...SHEAR IS MINIMAL. THE HIGH INSTABILITY WILL PROMOTE LARGE HAIL POTENTIAL ALONG WITH SOME POSSIBILITY OF DAMAGING STRAIGHT LINE WINDS. TURNING WINDS IN THE LOW LEVEL OF THE ATMOSPHERE MAY BE ENOUGH TO SPIN UP A BRIEF TORNADO THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM NORTHWEST IOWA INTO NORTHEAST NEBRASKA THIS EVENING...MOSTLY LIKELY ALONG A LINE FROM HARTINGTON TO NELIGH. THE STORMS SHOULD MOVE EAST OR SOUTHEAST THROUGH THE REST OF EASTERN NEBRASKA AND WEST CENTRAL IOWA DURING THE EVENING. SOME THUNDERSTORMS MAY LINGER PAST MIDNIGHT...BUT THE POTENTIAL FOR SEVERE STORMS SHOULD DIMINISH. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL COME SUNDAY NIGHT THROUGH TUESDAY AS ANOTHER COLD FRONT MOVES THROUGH THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...BUT WILL NOT BE NEEDED LATER TONIGHT OR WEDNESDAY. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-040500- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 430 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP IN NORTHEAST NEBRASKA THIS EVENING...THEN MOVE INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BY LATE EVENING OR OVERNIGHT. SOME STORMS THAT MOVE TOWARD INTERSTATE 80 LATE THIS EVENING MAY PRODUCE LARGE HAIL. WHILE THUNDERSTORMS WILL LIKELY PERSIST THROUGH THE OVERNIGHT HOURS...THE SEVERE STORM POTENTIAL WILL DIMINISH AFTER MIDNIGHT. A WEAK COLD FRONT DRIFTING SOUTHEAST WILL FOCUS THE THUNDERSTORM ACTIVITY TONIGHT AND WEDNESDAY. THE COLD FRONT WILL LIKELY BE IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WEDNESDAY MORNING BEFORE MOVING SOUTH OF THE AREA BY THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL COME SUNDAY NIGHT THROUGH TUESDAY AS ANOTHER COLD FRONT MOVES THROUGH THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING NEAR INTERSTATE 80... BUT SHOULD NOT BE NEEDED LATER TONIGHT OR WEDNESDAY. DERGAN
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.